Hail, Lauderdale
- When
- August 27, 1:00 PM CST
- Where
- Lauderdale County, Florence
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.800, -87.667
Dime to nickel size hail fell in and around the city of Florence.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 27, 9:40 AM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1040 AM CDT MON AUG 27 2001 SURFACE ANALYSIS INDICATES WEAK FRONTAL BOUNDARY TO OUR NORTH AND WEST. THUNDERSTORMS...HAVE DEVELOPED OVER NORTHWEST AL...BUT WITH SURFACE BOUNDARY STILL TO OUR NORTH...AND CAP EVIDENT IN BMX SOUNDING...BELIEVE ACTIVITY WILL HAVE A DIFFICULT TIME INCREASING IN AREA. WILL LOWER POPS IN NORTHERN ZONE TO GOOD CHANCE FOR THIS AFTERNOON. WITH ABUNDANT SUNSHINE...THUNDERSTORMS ACTIVITY POSSIBLE ACROSS CENTRAL PORTIONS...AND WILL LEAVE 40 POPS. TEMPS AND REST OF FORECAST LOOK ON TRACK. .BHM...NONE.
ALZ001>050-272030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 119 PM CDT MON AUG 27 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A WARM...MOIST...UNSTABLE ATMOSPHERE WILL CONTINUE ACROSS PARTS OF NORTH AND CENTRAL ALABAMA THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...MAINLY ACROSS THE WESTERN HALF OF THE STATE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STORMS. PLEASE KEEP UP WITH THE LATEST WEATHER FORECASTS...STATEMENTS AND POSSIBLE WATCHES OR WARNINGS. THE STORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY AFTER 8 PM. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND MONITOR NOAA WEATHER RADIO OR... LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS THIS AFTERNOON AND EVENING. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 1 BIRMINGHAM IS 1 MONTGOMERY IS 1 FOR MORE INFORMATION AND A DESCRIPTION OF WHAT A WET MICROBURST IS... VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO/HWO.HTML
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Dime to nickel size hail fell in and around the city of Florence.
Wind gusts were estimated at 60 to 70 miles an hour. This strong wind blew down a large ham radio antenna.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264226, 5264227.